Home Blog Detoxification FENTANYL PATCH ABUSE

FENTANYL PATCH ABUSE

fentanyl patch abuse

Here is everything you need to know about fentanyl patch abuse.

Fentanyl Patch Abuse

A fentanyl patch is similar to an adhesive bandage, but the underside has a gel coating that contains the fentanyl. Some people who misuse fentanyl patches will remove the gel and immediately ingest the entire dose at once. This is equivalent to consuming a three day supply instantly. Others may apply multiple patches at once to absorb more of the drug.

Some people remove the fentanyl gel from patches and combine it with water or melt it down to inject it directly into the bloodstream. It’s also possible to chew on the patches to release the layers of fentanyl quickly; the mucous membranes of the mouth will absorb it into the bloodstream. Fentanyl is incredibly potent, and any of these methods carries a significant risk of overdosing.

When fentanyl enters the bloodstream directly or through the digestive system (after a person chews on a patch), the risk of overdose increases drastically. The body cannot process fentanyl well in these circumstances because it absorbs it too rapidly when compared to absorption through the skin.

Even used patches can still be fatal after a few days. A fentanyl patch may still contain up to 50 percent of the original amount of the drug after three days.

Symptoms of Fentanyl Overdose

Opioid addiction is incredibly powerful and entails some of the most severe withdrawal symptoms of any form of substance abuse. Fentanyl patch abuse and withdrawal can entail:

  • Hallucinations
  • Extreme drug cravings
  • Musculoskeletal pain
  • Nausea
  • Confusion
  • Irritability
  • Several potentially fatal medical conditions

Some individuals may attempt to take more fentanyl than they can handle to stave off these symptoms, potentially opening the door to an overdose.

Some of the early signs of fentanyl overdose can include:

  • Extreme fatigue
  • Unresponsiveness
  • Loss of balance and coordination
  • Dizziness
  • Confusion
  • Difficulty breathing

A fentanyl patch may cause an overdose on its own merit, or an individual may manipulate the patch for a more potent dose and then experience an overdose. Any overdose has the potential to be fatal, and it’s imperative to seek medical treatment immediately if you or someone you know begins to display the signs of fentanyl patch abuse.

At Asana Recovery, we understand how difficult recovering from these addictions through our daily work to help those struggling most from this disease. While some may believe they can make it alone, rehabilitation programs are essential in the fight to break dependency. The road ahead is not a smooth or easy one, but you can traverse it if done so with the support of the right team. Counseling and aftercare processes can assist you by addressing the psychological facets that led you to addition and help you build a structure from which to better cope with life without succumbing to addiction.

The supervised detoxification and residential treatment programs at Asana Recovery are offered in a supportive, relaxing, and inspiring environment. We’re deeply committed to ensuring your long-term recovery, and guiding you on your path to a healthier and happier future. There is no better time than now, and we’re always available to speak with you. Call us at (949) 438-4504 to learn more about our comprehensive drug and alcohol addiction treatment program today.

Share:

You may also like